MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number EVD35-07-150-150
Medical Device Problem Codes Premature Activation (1484); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use an everflex entrust self-expanding stent with a 6fr non-medtronic sheath and 0.014 non-medtronic wire during treatment of a 130mm fibrous lesion in the patient¿s proximal left superficial femoral artery (sfa).Slight vessel calcification and tortuosity are reported.Artery diameter reported as 7mm.Lesion exhibited 90% stenosis.There was no damage noted to the device packaging.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.Pre-dilation was performed using a non-medtronic device and a pacific xtreme pta balloon.No resistance was noted during advancement of the device.The device was not passed through a previously deployed stent.Deployment issues are reported.The thumbscrew/lock-pin was checked for securement prior to procedure.The lock-pin was removed prior to attempted deployment.Partial deployment is reported.The physician was advised to crack the handle of the delivery system and deploy the remainder of the stent by grabbing the string with a haemostat.This was successful and the stent deployed successfully.No paint injury reported.
 
Additional Manufacturer Narrative
Additional information: the stent was deployed at the intended location.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation visual inspection: a visual inspection was returned with the handle assembly was broken park.The stent was not loaded the deployment system.The red locking pin was not included with the returned contents.A kink was observed approximately 35.5cm from the distal tip.The pull cable remained connected to the silver outer and thumb wheel.The pull cable connection to the silver outer showed the outer mesh frayed likely due to exposure to tensile forces.The pusher was identified approximately 13cm from the distal tip of the catheter outer.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10790868
Report Number2183870-2020-00359
Device Sequence Number3694279
Product Code NIP
UDI-Device Identifier00821684051719
UDI-Public00821684051719
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2023
Device Model NumberEVD35-07-150-150
Device Catalogue NumberEVD35-07-150-150
Device Lot NumberA969900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer11/19/2020
02/25/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date11/25/2020
02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight84